Have Medical Questions? Ask a Doctor Online!
Welcome to just answer.I am Dr Vakul Aren and i will help with your query.Are you on any other medication for any medical problem?Do you suffer from sleep apnoea,chronic sinusitis and post nasal drip?Do you smoke or work with chemicals/smoky environment or with fumes/dusty place/
I am three weeks out of an esophagectomy and recuperating from it. I am recuperating very well. Doctors found bacteria in my blood and I am coughing. They put me on an antibiotic and gave me hydrocodone syrup to suppress coughing. I took it tonight at 6:40 pm EST. I am also sleeping on a 30 degree inclination bed in case of reflux and aspiration. I don’t know if I have sleep apnea. I am a retired high school teacher.
Any history of chronic illness/anxiety?
I am claustrophobic.
Sorry,I posted before I saw your reply.
It is quite possible that the problem is secondary to a feeling of acute anxiety and /or claustrophobia.Adding Imovane/Zopicone to hydrocodone will usually cause increased sedation and may not result in sleep.
What can I do?
It would be best to talk to your doctor before adding on any hypnotic to the drugs you are already taking due to risk of a possible harmful drug interaction.
Medical books usually state that closing your eyes and resting for a couple of hours is usually adequate rest for the body and mind.
I am not taking any other drugs other than the antibiotic. I have taken Imovane many times before the operation. I just would like to know if I were to take it tonight, is there a chance I might asphixiate while sleeping.
Increased sedation, and sometimes no sleep may result from the hydrocodone/zopicone .I doubt you would asphyxiate ,it would be best if there would be someone to watch over you for any problem for the next few hours after you take the drug.